MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR LARGE SCREWS; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR LARGE SCREWS; GAUGE, DEPTH
Model Number 319.10
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 319.10 synthes lot number: 4l41143 manufacturing site: (b)(4) release to warehouse date: 19.Aug.2019 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the depth gauge for large screws (p/n: 319.10, lot #: 4l41143) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tip of the device was bent and deformed.The device was missing the knurled cap and headpiece components.No other issues were identified with the returned components of the device.Device failure/defect identified? yes functional test: a functional test of the device was not performed as the returned device was missing components.Service and repair evaluation the customer reported the device probe is loose and wiggling.The repair technician reported the tip is bent and damaged and was missing knurled cap and headpiece.Broken tip is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: there was conclusive evidence that the returned device was missing components, so the dimensional inspection was not performed.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed depth gauge assembly.Complaint confirmed? yes, the device received was missing components.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the depth gauge for large screws (p/n: 319.10, lot #: 4l41143).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance or incorrectly assembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date that the depth gauge large screws probe is loose and wiggling.It was unable to take accurate measurement.This report is for one (1) depth gauge for large screws.This is report 1 of 1 for (b)(4).

Brand Name
DEPTH GAUGE FOR LARGE SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10924179
Report Number2939274-2020-05368
Device Sequence Number2127462
Product Code HTJ
UDI-Device Identifier10886982190017
UDI-Public10886982190017
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.10
Device Catalogue Number319.10
Device Lot Number4L41143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1